Doctor insights on:
What other medications can control chronic diarriea besides motofen lomoto and imodium (loperamide)?
Diarrhea: Diet plays a big part - cut down caffeine and lactose and fats; apple pectin is a very safe over the counter option which will bind up the extra fluid - you can start with two twice daily and go up as needed; also bannanas white rice and toast will help as well chronic diarrhea needs a medical evaluation though so dont ignore it too long - it takes too much toilet paper! ...Read more
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
Possibly: They usually help but not necessarily a cure. ...Read more
Are there any effective over-the-counter medications to stop diarrhea and vomiting associated with gastroenteritis?
Yes: Imodium (loperamide) a-d is available. Never use in children unless directed by your doctor (hardly any pediatrician will recommend). In older kids (over 12) and adults use cautiously only if diarrhea is watery, with no fever or abdominal pain and is causing dehydration (excessive loss of fluids) and you are not being able to drink enough back up. ...Read moreSee 1 more doctor answer
Absolutely yes..: This medicine slows down your intestinal motility, reduces fecal volume and increases viscosity, thus it can cause constipation if you are senstive to it or over using it. It is often used to treat diarrhea, short-term use. Stopping it should resolve your constipiation in a couple of days if it is causing your constipation. Consult doc if severe/persistent. Good luck. ...Read moreSee 1 more doctor answer
Some do, many don't: Lots of meds can cause constipation. Narcotics routinely do, iron and calcium supplements can; calcium channel blockers (bp/cardiac meds) can; parkinson's meds, antidepressants (tricyclic more than ssri), sucralfate (ulcer drug), Cholestyramine (cholesterol med), many other prescription and otc drugs. Check with md if new symptom, med change, worsening, pain, bleed. Diet, hormones can play a role. ...Read moreSee 1 more doctor answer
To calm severe stomach flu-5 doses of kaopectate (kaolin and pectin) and three capletes of anti diarrhea med cause black stool?
Yes: The active ingredient in kaopectate--bismuth subsalicylate--turns stool a dark color. It can turn green or black and can persist a few days after stopping the medicine. If the black color lasts beyond three days after the medicine or is very dark or tarry (blood can cuase this change), see a doctor. ...Read more
Well......: several possibilites. I cannot say in your particular case. Irritable bowel can certainly cause both http://www.nerdpocalypse.net/irritable%20bowel.html this explains it more fully. And medications taken for it certainly cause diarrhea (magnesium containing antacids). follow the podcast at https://itunes.apple.com/us/podcast/epiphany-of-the-week/id972173760 ...Read more
- Talk to a doctor live online for free
- Medications that cause diarrhea
- Safe medication diarrhea pregnant
- Anti diarrhea medication for children
- Ask a doctor a question free online
- Best over-the-counter medication for diarrhea
- Safe anti diarrhea medication pregnant
- What kind of medication should i take for diarrhea?
- Is it safe to take medication for diarrhea while pregnant?
- Talk to a gastroenterologist online